Dynamical properties for a class of fourth-order nonlinear difference equations. (English) Zbl 1146.39012

Summary: We consider the dynamical properties for a kind of fourth-order rational difference equations. The key is for us to find that the successive lengths of positive and negative semicycles for nontrivial solutions of this equation periodically occur with same prime period 5. Although the period is same, the order for the successive lengths of positive and negative semicycles is completely different. The rule is \(\dots,3^+,2^-,3^+,2^-,3^+,2^-,3^+,2^-,\dots,\) or \(\dots,2^+,1^-,1^+,1^-,2^+,1^-,1^+,1^-,\dots,\) or \(\dots,1^+,4^-,1^+,4^-,1^+,4^-,1^+,4^-,\dots\). By the use of the rule, the positive equilibrium point of this equation is proved to be globally asymptotically stable.


39A11 Stability of difference equations (MSC2000)
39A20 Multiplicative and other generalized difference equations
Full Text: DOI EuDML


[1] Kulenović MRS, Ladas G: Dynamics of Second Order Rational Difference Equations, with Open Problems and Conjectures. Chapman & Hall/CRC, Boca Raton, Fla, USA; 2002:xii+218. · Zbl 0981.39011
[2] Agarwal RP: Difference Equations and Inequalities. Theory, Methods, and Applications, Monographs and Textbooks in Pure and Applied Mathematics. Volume 155. Marcel Dekker, New York, NY, USA; 1992:xiv+777.
[3] Kocić VL, Ladas G: Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and Its Applications. Volume 256. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1993:xii+228.
[4] Amleh, AM; Grove, EA; Ladas, G; Georgiou, DA, On the recursive sequence [inlineequation not available: see fulltext.], Journal of Mathematical Analysis and Applications, 233, 790-798, (1999) · Zbl 0962.39004
[5] Xianyi, L; Deming, Z, Global asymptotic stability in a rational equation, Journal of Difference Equations and Applications, 9, 833-839, (2003) · Zbl 1055.39014
[6] Li, X; Zhu, D, Global asymptotic stability of a nonlinear recursive sequence, Applied Mathematics Letters, 17, 833-838, (2004) · Zbl 1068.39014
[7] Li, X, Qualitative properties for a fourth-order rational difference equation, Journal of Mathematical Analysis and Applications, 311, 103-111, (2005) · Zbl 1082.39004
[8] Xi, H; Sun, T, Global behavior of a higher-order rational difference equation, No. 2006, 7, (2006) · Zbl 1140.39312
[9] Rhouma, MB; El-Sayed, MA; Khalifa, AK, On a [inlineequation not available: see fulltext.]-rational recursive sequence, Advances in Difference Equations, 2005, 319-332, (2005) · Zbl 1095.39003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.